Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 28, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 10, 2018, 11:27 AM MDT. It took effect at Sep 11, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2018, 11:27 AM MDT (17:27 UTC)
- In effect from
- Sep 11, 2018, 12:00 PM MDT
- Expired
- Sep 11, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
097 WWUS85 KCYS 101727 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1127 AM MDT Mon Sep 10 2018 ...Critical Conditions Expected Tuesday and Wednesday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions on Tuesday over western zones and over most of the entire district on Wednesday. WYZ303>308-111000- /O.NEW.KCYS.FW.W.0028.180911T1800Z-180912T0200Z/ /O.NEW.KCYS.FW.W.0029.180912T1800Z-180913T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin- 1127 AM MDT Mon Sep 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Tuesday. a Red Flag Warning has also been issued from noon to 8 PM MDT Wednesday. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 305.Fire weather zone 306.Fire weather zone 307.Fire weather zone 308. * WIND...Southwest 10 to 20 mph gusting to 30 mph on Tuesday. Southwest 20 to 30 mph gusting to 45 mph on Wednesday. * HUMIDITY...8 to 15 percent. * THUNDERSTORMS...None. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ312-313-WYZ301-302-309-310-111000- /O.NEW.KCYS.FW.W.0029.180912T1800Z-180913T0200Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 1127 AM MDT Mon Sep 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 309, 310, 312, AND 313... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Wednesday. * AFFECTED AREA...Fire weather zone 312.Fire weather zone 313.Fire weather zone 301.Fire weather zone 302.Fire weather zone 309.Fire weather zone 310. * WIND...Southwest 10 to 20 mph gusting to 30 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...None. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Rubin
3 follow-up statements
902 WWUS85 KCYS 110857 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 257 AM MDT Tue Sep 11 2018 ...Critical Conditions Expected Today and Wednesday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions on Tuesday over western zones and over most of the entire district on Wednesday. For Wednesday, winds will be stronger across the higher terrain and west of I-25. WYZ303>308-112200- /O.CON.KCYS.FW.W.0028.180911T1800Z-180912T0200Z/ /O.CON.KCYS.FW.W.0029.180912T1800Z-180913T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin- 257 AM MDT Tue Sep 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308......RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308......RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308... * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 305.Fire weather zone 306.Fire weather zone 307.Fire weather zone 308. * WIND...Southwest 10 to 20 mph gusting to 30 mph on Tuesday. Southwest 20 to 30 mph gusting to 45 mph on Wednesday. * HUMIDITY...8 to 15 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ312-313-WYZ301-302-309-310-112200- /O.CON.KCYS.FW.W.0029.180912T1800Z-180913T0200Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 257 AM MDT Tue Sep 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 309, 310, 312, AND 313... * AFFECTED AREA...Fire weather zone 312.Fire weather zone 313.Fire weather zone 301.Fire weather zone 302.Fire weather zone 309.Fire weather zone 310. * WIND...Southwest 10 to 20 mph gusting to 30 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...None. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
696 WWUS85 KCYS 111458 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 858 AM MDT Tue Sep 11 2018 ...Critical Conditions Expected Today and Wednesday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions today over western zones and over most of the entire district on Wednesday. For Wednesday, winds will be stronger across the higher terrain and west of I-25. WYZ302-309-120200- /O.EXA.KCYS.FW.W.0028.180911T1800Z-180912T0200Z/ /O.CON.KCYS.FW.W.0029.180912T1800Z-180913T0200Z/ North Laramie Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 858 AM MDT Tue Sep 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302 AND 309... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR STRONGER WINDS AND EXTREMELY LOW HUMIDITY FOR FIRE WEATHER ZONES 302 AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 302.Fire weather zone 309. * WIND...Southwest 10 to 20 mph gusting to 30 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303>308-120200- /O.CON.KCYS.FW.W.0028.180911T1800Z-180912T0200Z/ /O.CON.KCYS.FW.W.0029.180912T1800Z-180913T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin- 858 AM MDT Tue Sep 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR STRONGER WINDS AND EXTREMELY LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308... * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 305.Fire weather zone 306.Fire weather zone 307.Fire weather zone 308. * WIND...Southwest 10 to 20 mph gusting to 30 mph on Tuesday. Southwest 20 to 30 mph gusting to 45 mph on Wednesday. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ312-313-WYZ301-310-120200- /O.CON.KCYS.FW.W.0029.180912T1800Z-180913T0200Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Platte/Goshen/Central and Eastern Laramie- 858 AM MDT Tue Sep 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 310, 312, AND 313... * AFFECTED AREA...Fire weather zone 312. Fire weather zone 313. Fire weather zone 301.Fire weather zone 301. Fire weather zone 309. Fire weather zone 310. * WIND...Southwest 10 to 20 mph gusting to 30 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
991 WWUS85 KCYS 111926 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 126 PM MDT Tue Sep 11 2018 ...Critical Conditions Expected To Continue Through Thursday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions today over western zones and over most of the entire district on Wednesday. For Wednesday, winds will be stronger across the higher terrain and west of I-25. Similar conditions can be expected Thursday for all southeast Wyoming and Nebraska Panhandle Fire Weather Zones. NEZ311-121200- /O.NEW.KCYS.FW.A.0019.180913T1600Z-180914T0200Z/ /O.EXB.KCYS.FW.W.0029.180912T1800Z-180913T0300Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- 126 PM MDT Tue Sep 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FWZ 311... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire weather zone 311. * WIND...Southwest 10 to 20 mph gusting to 30 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ302>309-121200- /O.NEW.KCYS.FW.A.0019.180913T1600Z-180914T0200Z/ /O.EXT.KCYS.FW.W.0029.180912T1800Z-180913T0300Z/ /O.CON.KCYS.FW.W.0028.000000T0000Z-180912T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 126 PM MDT Tue Sep 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308 AND 309... ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308 AND 309... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308 AND 309... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire Weather Zones 302, 303, 304, 305, 306, 307, 308 and 309. * WIND...Southwest 10 to 20 mph gusting to 30 mph on Tuesday. Southwest 20 to 30 mph gusting to 45 mph on Wednesday. Similar wind speeds can be expected Thursday. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ312-313-WYZ301-310-121200- /O.NEW.KCYS.FW.A.0019.180913T1600Z-180914T0200Z/ /O.EXT.KCYS.FW.W.0029.180912T1800Z-180913T0300Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Platte/Goshen/Central and Eastern Laramie- 126 PM MDT Tue Sep 11 2018 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 310, 312, AND 313... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FIRE WEATHER ZONES 301, 310, 312 AND 313... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire weather zone 312. Fire weather zone 313. Fire weather zone 301. Fire weather zone 310. * WIND...Southwest 10 to 20 mph gusting to 30 mph. Similar winds can be expected Thursday. * HUMIDITY...10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 10, 10:55 AM MDT, 32 minutes earlier.
Area forecast discussion, Sep 10, 10:55 AM MDT, 32 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1055 AM MDT Mon Sep 10 2018 .SHORT TERM...(Today through Wednesday) Issued at 215 AM MDT Mon Sep 10 2018 Main concern this period will be with Fire Weather conditions over the next few days in an otherwise warm and dry weather pattern. Westerly upper flow over the region today will turn slowly to southwesterly tonight and Tuesday then hold through Wednesday. Mainly sunny skies are expected today with some high clouds possibly drifting over western parts of the CWA. A couple weak impulses will lift northeast into the northern plains late Tuesday and again late Wednesday. The first one could set off a few showers or weak storms over the Neb Panhandle late Tuesday. Otherwise, these impulses will cause lee troughing to occur over the high plains which in turn will cause some increase in winds over western parts especially on Wednesday. .LONG TERM...(Wednesday night through Sunday) Issued at 230 AM MDT Mon Sep 10 2018 A warm and dry southwest flow aloft will prevail through the end of the week. Lee side surface trough over the high plains will promote gusty southwesterly winds each afternoon and early evening. These conditions will promote High fire danger for much of southeast Wyoming. Model differences appear this weekend, with the Euro pulling a upper trough across the northern CONUS, and the GFS holding a upper ridge over the central Great Plains. Consensus favors the Euro for cooler temperatures this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1050 AM MDT Mon Sep 10 2018 VFR conditions next 24 hours and beyond. Winds are going to be increasing Tuesday from the southwest and could become gusty. && .FIRE WEATHER... Issued at 215 AM MDT Mon Sep 10 2018 Concerns will exist across mainly southeast Wyoming for the next few days, particularly by Weds when stronger winds may occur over western districts, combining with low afternoon RHs. Warm and dry weather will continue pretty much for the entire week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...MAJ AVIATION...GCC FIRE WEATHER...RE
Hazardous weather outlook, Sep 10, 3:07 AM MDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 307 AM MDT Mon Sep 10 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-112-114-118- 119-111000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Sierra Madre Range-Snowy Range-Central Laramie County- East Laramie County- 307 AM MDT Mon Sep 10 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ103>106-109>111-113-115>117-111000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley-South Laramie Range-South Laramie Range Foothills- 307 AM MDT Mon Sep 10 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Gusty winds are expected on Tuesday and especially Wednesday which may lead to dangerous fire conditions. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 11:27 AM MDT | Red Flag Warning | CYS | 58 hr |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.